View Full Version : Newly diagnosed with add in addition to anxiety.


Anewme
07-23-16, 11:49 AM
Hi everyone

I just found this forum while googling about medication options. So basically I'm 32soon and spent my whole 20-27 being told I'm depressed and or had anxiety and bi polar disorder. I was on 7 medications and was at the point where I was such a zombie I was on permanent disability and working only 15 hours a week waitressing (instead of accounting which I'd gone to school for). I became pregnant by accident and it was the best thing that ever happened to me. I cold turkey cut off all my meds which freaked my doctor out and he got me referred to a psychiatrist who never took new clients but did a favour. Long story short I never felt that good since my teens being drug free I was finally clear but all that remained was extremely bad anxiety. I basically was misdiagnosed all those years and now we figured out that I am actually add. I pushed so much the past 6 months to try add medicine. My husband has adhd and after we had our second baby he really noticed my main issues so although not recommended I took his medicine (dexetrine) for 2 weeks and felt like a new person. My anxiety was so much better I wasn't taking as much clonazeo am and was managing better at work and at home. So since then my doctor has tried me on Wellbutrin Ritalin, concerta and now he prescribed me strattrea? But I have not tried it ... I don't mind Ritalin but it kicks in too fast and I crash so bad off it same with concerta. I want him to switch me to addrall or dexetrine but I feel like he thinks it's too addictive. It works so good and ive never abused my prescriptions before but used drugs years ago could that be why? I rarely even drink alcohol now so I don't get it. He also is obsessed with my weight because I look thin but I haven't lost much weight like I've been the same weight for 3 months now. Anyway any tips to switch ? I didn't try the newest one because I reacted so bad to Wellbutrin I was too worried after reading about it. Also in having really bad dreams on concerta like my sil dead in a bag in my kitchen ??? Anyone else I don't normally even remember my dreams and now they are intense.

FinallyDxed!
11-13-16, 09:31 PM
Sorry you went through all of this. I can empathize with some of it and certainly sympathize. Best Wishes for an optimal solution after all these years. I am hoping for the same for myself. I have no idea what makes one prescriber choose Ritalin for me and another Adderall. Is there a rhyme or reason?

Jeftheginger
11-13-16, 10:05 PM
Total no reason it is just a personal thing some meds work perfectly for one person but not all all for another.

The reason your doctor is worried about your weight is that Ritalin has very harsh side affects of loss of apitite that in some cases it is used as a dieting med.
:giggle:

JennK258
11-26-16, 03:05 PM
I want him to switch me to addrall or dexetrine but I feel like he thinks it's too addictive. It works so good and ive never abused my prescriptions before but used drugs years ago could that be why? I rarely even drink alcohol now so I don't get it. He also is obsessed with my weight because I look thin but I haven't lost much weight like I've been the same weight for 3 months now. Anyway any tips to switch ? I didn't try the newest one because I reacted so bad to Wellbutrin I was too worried after reading about it. Also in having really bad dreams on concerta like my sil dead in a bag in my kitchen ??? Anyone else I don't normally even remember my dreams and now they are intense.

Maybe he's not the right doctor for you? Seems like they all have different preferences, and they FOR SURE all think they are right!

Side effects for various stimulants and psych meds are so wildly varied from person to person, it really does take some work sometimes to find the right one for you! It can be stressful too... about 2 years ago I went through some trials, and with one I had to call into work sick... made me scared to try any more. BUT, I did, and I found one that was a good fit for me with no side effects at all.

Hang in there!!